Alert archive / California / Wind Advisories in 2009
Wind Advisory 30, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Dec 12, 2009, 3:23 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 12, 2009, 1:00 PM PST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2009, 3:23 AM PST (11:23 UTC)
- In effect from
- Dec 12, 2009, 1:00 PM PST
- Expired
- Dec 13, 2009, 10:00 AM PST
- In force
- 21 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 121123 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 323 AM PST SAT DEC 12 2009 ...WIND ADVISORY FOR MOUNTAINS AND UPPER DESERT THIS AFTERNOON THROUGH SUNDAY MORNING... .A STORM SYSTEM ARRIVING IN SOUTHERN CALIFORNIA THIS AFTERNOON WILL GENERATE STRONG WINDS IN THE MOUNTAINS AND THE UPPER DESERT THIS AFTERNOON THROUGH EARLY SUNDAY MORNING. THE STRONG WINDS WILL DIMINISH LATER SUNDAY MORNING. CAZ056-058-060-122100- /O.NEW.KSGX.WI.Y.0030.091212T2100Z-091213T1800Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- 323 AM PST SAT DEC 12 2009 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM PST SUNDAY. SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED ACROSS THE MOUNTAINS AND UPPER DESERT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MM
4 follow-up statements
000 WWUS76 KSGX 122055 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1255 PM PST SAT DEC 12 2009 ...WIND ADVISORY FOR THE MOUNTAINS AND HIGH DESERT THROUGH SUNDAY MORNING... .A WINTER STORM WILL GENERATE STRONG WINDS IN THE MOUNTAINS AND THE HIGH DESERT TONIGHT THROUGH SUNDAY MORNING. THE WINDS WILL DIMINISH SUNDAY AFTERNOON. CAZ056-058-060-130600- /O.CON.KSGX.WI.Y.0030.091212T2100Z-091213T1800Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- 1255 PM PST SAT DEC 12 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY. SOUTH WINDS FROM 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL AFFECT THE MOUNTAINS AND UPPER DESERT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS76 KSGX 130429 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 829 PM PST SAT DEC 12 2009 ...WIND ADVISORY FOR THE MOUNTAINS AND HIGH DESERT THROUGH SUNDAY MORNING... .A WINTER STORM WILL GENERATE STRONG SOUTH TO SOUTHWEST WINDS IN THE MOUNTAINS AND THE HIGH DESERT TONIGHT THROUGH SUNDAY MORNING. THE WINDS WILL DIMINISH SUNDAY AFTERNOON. CAZ056-058-060-131230- /O.CON.KSGX.WI.Y.0030.000000T0000Z-091213T1800Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- 829 PM PST SAT DEC 12 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY. SOUTH WINDS FROM 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL AFFECT THE MOUNTAINS AND UPPER DESERTS TONIGHT INTO SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS76 KSGX 131119 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 319 AM PST SUN DEC 13 2009 CAZ056-058-060-131800- /O.CON.KSGX.WI.Y.0030.000000T0000Z-091213T1800Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- 319 AM PST SUN DEC 13 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE UNTIL MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS76 KSGX 131757 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 957 AM PST SUN DEC 13 2009 CAZ056-058-060-131900- /O.EXP.KSGX.WI.Y.0030.000000T0000Z-091213T1800Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- 957 AM PST SUN DEC 13 2009 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING. WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS WILL BE POSSIBLE THROUGH MIDDAY...BUT THE WIND WILL BE DECREASING THIS AFTERNOON AND FREQUENT GUSTS TO ADVISORY CRITERIA ARE NOT EXPECTED. $$ JAD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 11, 9:30 PM PST, 5 hours 53 minutes earlier.
Area forecast discussion, Dec 11, 9:30 PM PST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PST FRI DEC 11 2009 .SYNOPSIS...A SERIES OF FAST MOVING STORMS WILL BRING CLOUDS AND OCCASIONAL SHOWERS THROUGH SATURDAY...THEN A COLD FRONT WILL BRING A PERIOD OF STEADY RAIN AND SHOWERS WITH MOUNTAIN SNOW LATE SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING. DRY AND WARMER WEATHER NEXT WEEK AS WEAK HIGH PRESSURE BUILDS OVER THE SOUTHWEST. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. LIGHT RAIN AND DRIZZLE CONTINUED OVER MUCH OF EXTREME SOUTHWESTERN CALIFORNIA THROUGH THE AFTERNOON. PRECIP AMOUNTS SO FAR HAVE RANGED FROM LESS THAN A TENTH OF AN INCH IN SOME COASTAL LOCATIONS TO GREATER THAN AN INCH IN SOME LOCATIONS IN THE SAN BERNARDINO MTNS. AN AREA OF EMBEDDED SHOWERS...ASSOCIATED WITH A FAST-MOVING UPPER LEVEL DISTURBANCE...MOVED ACROSS THE AREA AT ABOUT 25 MPH...AND WILL HAVE MOVED EAST BY MIDNIGHT. EXPECT ISOLATED SHOWERS TO CONTINUE THROUGH TONIGHT WITH AN INCREASE IN ACTIVITY LATE TONIGHT INTO SATURDAY MORNING AS ANOTHER FAST-MOVING UPPER LEVEL DISTURBANCE MOVES THROUGH. THE SNOW LEVEL SHOULD HOVER AROUND 6500-7000 FEET. PRECIP WILL LIKELY BE A RAIN/SNOW MIX IN THE BIG BEAR AREA. SHOWERS WILL THEN DECREASE THROUGH LATE SATURDAY MORNING...WITH ONLY A FEW LINGERING SHOWERS NEAR THE MOUNTAINS AND FOOTHILLS BY SATURDAY AFTERNOON. CONTINUED COOL AND MOSTLY CLOUDY WITH HIGH TEMPERATURES BELOW SEASONAL AVERAGES THROUGH THE WEEKEND. THE BEST CHANCE FOR WIDESPREAD LIGHT TO MODERATE RAIN IS EXPECTED LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING AS A STRONGER SYSTEM MOVES INTO THE WEST COAST. A BRIEF PERIOD OF LOCALLY HEAVY RAIN IS POSSIBLE AS THE FRONT MOVES THROUGH LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. SNOW LEVEL WILL FALL TO AROUND 5500 FT IN THE SAN BERNARDINO MTNS...6500 FT IN THE SAN DIEGO MTNS...BY LATE SATURDAY NIGHT OR EARLY SUNDAY MORNING. GRADUAL DRYING IS EXPECTED TO BEGIN SUNDAY AFTERNOON WITH ONLY A FEW LINGERING SHOWERS INLAND. ESTIMATED RAINFALL TOTAL TODAY THROUGH SUNDAY ARE FOR BETWEEN 0.50 TO 1.50 INCHES FOR THE COAST AND VALLEYS...AND 1.50 TO 3.00 INCHES IN THE MOUNTAINS WITH LOCAL AMOUNTS UP TO 4.00 INCHES IN THE SAN BERNARDINO MOUNTAINS. RAINFALL AMOUNTS DECREASING FROM NORTH TO SOUTH. SIX TO EIGHT INCHES OF SNOW COULD ACCUMULATE BY SUNDAY AT RESORT LEVELS IN THE SAN BERNARDINO MOUNTAINS. LOCAL AMOUNTS TO 12 INCHES OR MORE ARE POSSIBLE AT HIGHER ELEVATIONS IN THE WILDERNESS AREAS. LITTLE TO NO SNOW ACCUMULATION IS EXPECTED IN THE SAN DIEGO COUNTY MOUNTAINS. IN THE DESERTS...GENERALLY ONE THIRD OF AN INCH OF RAIN OR LESS IS EXPECTED. MEDIUM RANGE MODELS CONTINUE TO INDICATE RIDGING WILL OCCUR OVER SOUTHERN CALIFORNIA BEHIND THIS SYSTEM WHICH SHOULD BRING CLEARING OVERNIGHT SUNDAY NIGHT INTO MONDAY AND DRY WEATHER THROUGH NEXT WEEK. TEMPERATURES SHOULD RETURN TO AROUND SEASONAL AVERAGES NEXT WEEK AS WELL. && .AVIATION... 120500Z...FROM THE MTNS W TO THE COAST...SCATTERED SHOWERS WILL CONTINUE OVERNIGHT...INCREASING SOMEWHAT FROM THE NORTHWEST TOWARDS MORNING. CEILINGS WILL BE HIGHLY VARIABLE AT ANY ONE LOCATION...AVERAGING BETWEEN 1500 AND 2500 FT MSL...BUT VARYING BETWEEN A FEW HUNDRED FEET AGL...EVEN NEAR THE COAST...TO OVER 3000 FT MSL. VIS WILL VARY AS WELL...BETWEEN 1 AND 7 MILES...AND HIGHER TERRAIN WILL BE OBSCURED AT TIMES. CONDITIONS WILL IMPROVE GRADUALLY AROUND MIDDAY SAT...THEN RAIN WILL AGAIN INCREASE SAT NIGHT. IN THE DESERTS...PRECIP WILL BE MORE ISOLATED...AND CIGS WILL MOSTLY STAY ABOVE FL040. && .MARINE... A PERIOD OF STRONG GUSTY WINDS WILL BE POSSIBLE SATURDAY NIGHT WITH THE PASSAGE OF A COLD FRONT. WINDS WILL GENERALLY BE 15-20 KT...BUT THEY COULD BE AS MUCH AS 25 KT FOR A SHORT TIME PERIOD...RESULTING IN HAZARDOUS BOATING CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...PG AVIATION/MARINE...MAXWELL
Hazardous weather outlook, Dec 11, 2:30 PM PST, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PST FRI DEC 11 2009 CAZ042-043-048-050-055>058-060>062-121200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 230 PM PST FRI DEC 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT LOCAL DENSE FOG IN THE MOUNTAINS. OTHERWISE...MO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY * A STRONG COLD FRONT WILL BRING GUSTY WINDS AND POSSIBLE HEAVY RAIN AND SNOW SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION MAY BE NEEDED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. JAD/HORTON
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 3:24 AM PST | Winter Weather Advisory | SGX | San Bernardino | 31 hr |
| Dec 12, 1:06 PM PST | Small Craft Advisory | SGX | 18 hr |
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.